Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online
Ask a Dentist   »  

Taking zithromax for abscessed tooth. Getting pain along with swelling. Should I take augmentin or zithromax?

User rating for this question
Answered by

Practicing since : 2012
Answered : 1957 Questions
I am treating abscessed tooth for patient on zithromax. Opened tooth and drained becaused of localized swelling. Can I re rx zithromax or instead go immediately to augmentin?
Posted Thu, 25 Apr 2013 in Dental Health
Answered by Dr. Qazi Ammara 27 minutes later

Thanks for your query.

Infected tooth can be treated with Root Canal Treatment and saved permanently.
Tooth pain along with swelling indicates infection of the tooth that had spread to the periapical tissue leading to abscess formation.

Instead of zithromax , I would suggest you to take Augmentin 625 mg along with tab aceclofenac serratiopeptidease twice for three days, this will definitely subside your pain and swelling.

Antibiotics and analgesic will give temporary relief.

Get the Root Canal treatment Completed.

Unless your infected tooth is devitalized, disinfected and sealed to the apex you will have pain and infection.

Hope this helps out.


Dr Qazi Ammara.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor